• Previous Article
    A smoothing homotopy method based on Robinson's normal equation for mixed complementarity problems
  • JIMO Home
  • This Issue
  • Next Article
    A new dynamic geometric approach for empirical analysis of financial ratios and bankruptcy
October  2011, 7(4): 967-975. doi: 10.3934/jimo.2011.7.967

A variational problem and optimal control

1. 

Chung Yuan Christian University, Chung Li, Taiwan, Taiwan

2. 

National Tsing Hua University, Hsinchu, Taiwan

Received  January 2011 Revised  June 2011 Published  August 2011

A variational problem involving two variables, the state and the control variables, is reduced to another variational problem in which the objective has no control variable, but the constrained identity has one. We then establish that the two problems are equivalent with the same optimal (state) solution under some conditions.
Citation: Hang-Chin Lai, Jin-Chirng Lee, Shuh-Jye Chern. A variational problem and optimal control. Journal of Industrial and Management Optimization, 2011, 7 (4) : 967-975. doi: 10.3934/jimo.2011.7.967
References:
[1]

G. P. Akilov and L. V. Kantorovich, "Functional Analysis," 2nd edition, Translated from the Russian by Howard L. Silcock, Pergamon Press, Oxford-Elmsford, NY, 1982.

[2]

H. C. Lai, Duality of Banach function spaces and Radon Nikodym property, Acta Mathematics Hungarica, 47 (1986), 45-52. doi: 10.1007/BF01949123.

[3]

H. C. Lai and J. W. Chen, On the generalized Euler-Lagrange equations, Journal of Mathematical Analysis and Applications, 213 (1997), 681-697.

[4]

H. C. Lai and J. C. Lee, Convergent Theorems and $L$$p$-selections for Banach-valued multifunctions, Nihonkai Math. Journal, 4 (1993), 163-180.

[5]

H. C. Lai and J. C. Lee, Integration Theory for Banach-valued multifunctions, Indian Journal of Mathematics, 34 (1992), 265-284.

[6]

H. C. Lai and J. C. Lee, Integral representations and convergences for Banach-valued multifunctions, Fixed Point Theory and Applications (Halifax, NS, 1991), World Scientific Publ., River Edge, NJ, (1992), 169-188.

[7]

H. C. Lai and L. J. Lin, The Fenchel-Moreau theorem for set functions, Proceedings of the American Mathematics Society, 103 (1988), 85-90. doi: 10.1090/S0002-9939-1988-0938649-4.

[8]

C. Olech, Existence theorem in optimal control problems involving multiple integrals, Journal of Differential Equations, 6 (1969), 512-526. doi: 10.1016/0022-0396(69)90007-2.

[9]

J. P. Raymond, Existence theorems in optimal control problems without convexity assumptions, Journal of Optimization Theory and Applications, 67 (1990), 109-132. doi: 10.1007/BF00939738.

[10]

R. T. Rockafellar, Existence theorems for general control problems of Bolza and Lagrange, Advances in Mathematics, 15 (1975), 312-333. doi: 10.1016/0001-8708(75)90140-1.

show all references

References:
[1]

G. P. Akilov and L. V. Kantorovich, "Functional Analysis," 2nd edition, Translated from the Russian by Howard L. Silcock, Pergamon Press, Oxford-Elmsford, NY, 1982.

[2]

H. C. Lai, Duality of Banach function spaces and Radon Nikodym property, Acta Mathematics Hungarica, 47 (1986), 45-52. doi: 10.1007/BF01949123.

[3]

H. C. Lai and J. W. Chen, On the generalized Euler-Lagrange equations, Journal of Mathematical Analysis and Applications, 213 (1997), 681-697.

[4]

H. C. Lai and J. C. Lee, Convergent Theorems and $L$$p$-selections for Banach-valued multifunctions, Nihonkai Math. Journal, 4 (1993), 163-180.

[5]

H. C. Lai and J. C. Lee, Integration Theory for Banach-valued multifunctions, Indian Journal of Mathematics, 34 (1992), 265-284.

[6]

H. C. Lai and J. C. Lee, Integral representations and convergences for Banach-valued multifunctions, Fixed Point Theory and Applications (Halifax, NS, 1991), World Scientific Publ., River Edge, NJ, (1992), 169-188.

[7]

H. C. Lai and L. J. Lin, The Fenchel-Moreau theorem for set functions, Proceedings of the American Mathematics Society, 103 (1988), 85-90. doi: 10.1090/S0002-9939-1988-0938649-4.

[8]

C. Olech, Existence theorem in optimal control problems involving multiple integrals, Journal of Differential Equations, 6 (1969), 512-526. doi: 10.1016/0022-0396(69)90007-2.

[9]

J. P. Raymond, Existence theorems in optimal control problems without convexity assumptions, Journal of Optimization Theory and Applications, 67 (1990), 109-132. doi: 10.1007/BF00939738.

[10]

R. T. Rockafellar, Existence theorems for general control problems of Bolza and Lagrange, Advances in Mathematics, 15 (1975), 312-333. doi: 10.1016/0001-8708(75)90140-1.

[1]

Ankit Kumar, Kamal Jeet, Ramesh Kumar Vats. Controllability of Hilfer fractional integro-differential equations of Sobolev-type with a nonlocal condition in a Banach space. Evolution Equations and Control Theory, 2022, 11 (2) : 605-619. doi: 10.3934/eect.2021016

[2]

Zdzisław Brzeźniak, Paul André Razafimandimby. Irreducibility and strong Feller property for stochastic evolution equations in Banach spaces. Discrete and Continuous Dynamical Systems - B, 2016, 21 (4) : 1051-1077. doi: 10.3934/dcdsb.2016.21.1051

[3]

Viorel Barbu, Gabriela Marinoschi. An identification problem for a linear evolution equation in a banach space. Discrete and Continuous Dynamical Systems - S, 2020, 13 (5) : 1429-1440. doi: 10.3934/dcdss.2020081

[4]

Shaoqiang Shang, Yunan Cui. Weak approximative compactness of hyperplane and Asplund property in Musielak-Orlicz-Bochner function spaces. Electronic Research Archive, 2020, 28 (1) : 327-346. doi: 10.3934/era.2020019

[5]

Jonathan Meddaugh. Shadowing as a structural property of the space of dynamical systems. Discrete and Continuous Dynamical Systems, 2022, 42 (5) : 2439-2451. doi: 10.3934/dcds.2021197

[6]

Guojie Zheng, Dihong Xu, Taige Wang. A unique continuation property for a class of parabolic differential inequalities in a bounded domain. Communications on Pure and Applied Analysis, 2021, 20 (2) : 547-558. doi: 10.3934/cpaa.2020280

[7]

Agnieszka Ulikowska. An age-structured two-sex model in the space of radon measures: Well posedness. Kinetic and Related Models, 2012, 5 (4) : 873-900. doi: 10.3934/krm.2012.5.873

[8]

Imen Benabbas, Djamel Eddine Teniou. Observability of wave equation with Ventcel dynamic condition. Evolution Equations and Control Theory, 2018, 7 (4) : 545-570. doi: 10.3934/eect.2018026

[9]

Jesús Ildefonso Díaz, L. Tello. On a climate model with a dynamic nonlinear diffusive boundary condition. Discrete and Continuous Dynamical Systems - S, 2008, 1 (2) : 253-262. doi: 10.3934/dcdss.2008.1.253

[10]

Roberto Livrea, Salvatore A. Marano. A min-max principle for non-differentiable functions with a weak compactness condition. Communications on Pure and Applied Analysis, 2009, 8 (3) : 1019-1029. doi: 10.3934/cpaa.2009.8.1019

[11]

Daniel Alpay, Mihai Putinar, Victor Vinnikov. A Hilbert space approach to bounded analytic extension in the ball. Communications on Pure and Applied Analysis, 2003, 2 (2) : 139-145. doi: 10.3934/cpaa.2003.2.139

[12]

Radjesvarane Alexandre, Yoshinori Morimoto, Seiji Ukai, Chao-Jiang Xu, Tong Yang. Bounded solutions of the Boltzmann equation in the whole space. Kinetic and Related Models, 2011, 4 (1) : 17-40. doi: 10.3934/krm.2011.4.17

[13]

Ken Abe. Some uniqueness result of the Stokes flow in a half space in a space of bounded functions. Discrete and Continuous Dynamical Systems - S, 2014, 7 (5) : 887-900. doi: 10.3934/dcdss.2014.7.887

[14]

Alfredo Lorenzi, Ioan I. Vrabie. An identification problem for a linear evolution equation in a Banach space and applications. Discrete and Continuous Dynamical Systems - S, 2011, 4 (3) : 671-691. doi: 10.3934/dcdss.2011.4.671

[15]

Giselle A. Monteiro, Milan Tvrdý. Generalized linear differential equations in a Banach space: Continuous dependence on a parameter. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 283-303. doi: 10.3934/dcds.2013.33.283

[16]

Jian Xiong, Zhongbao Zhou, Ke Tian, Tianjun Liao, Jianmai Shi. A multi-objective approach for weapon selection and planning problems in dynamic environments. Journal of Industrial and Management Optimization, 2017, 13 (3) : 1189-1211. doi: 10.3934/jimo.2016068

[17]

RazIye Mert, A. Zafer. A necessary and sufficient condition for oscillation of second order sublinear delay dynamic equations. Conference Publications, 2011, 2011 (Special) : 1061-1067. doi: 10.3934/proc.2011.2011.1061

[18]

Makoto Okumura, Daisuke Furihata. A structure-preserving scheme for the Allen–Cahn equation with a dynamic boundary condition. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4927-4960. doi: 10.3934/dcds.2020206

[19]

G. Acosta, Julián Fernández Bonder, P. Groisman, J.D. Rossi. Numerical approximation of a parabolic problem with a nonlinear boundary condition in several space dimensions. Discrete and Continuous Dynamical Systems - B, 2002, 2 (2) : 279-294. doi: 10.3934/dcdsb.2002.2.279

[20]

T. J. Sullivan. Well-posed Bayesian inverse problems and heavy-tailed stable quasi-Banach space priors. Inverse Problems and Imaging, 2017, 11 (5) : 857-874. doi: 10.3934/ipi.2017040

2020 Impact Factor: 1.801

Metrics

  • PDF downloads (55)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]